Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 249, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 9:53 PM CDT for Erath County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 9:53 PM CDT (02:53 UTC)
- Expired
- Apr 30, 2000, 11:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Erath County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 9:58 PM CDT | Hail 0.75 | Lingleville, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 30.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 010256 SVRFTW TXC143-010400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 953 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERATH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1100 PM CDT * AT 953 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM BETWEEN STEPHENVILLE AND HUCKABAY... MOVING EAST AT 20 MPH. DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3248 9846 3216 9847 3230 9801 3253 9812
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:50 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 30, 9:50 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 950 PM CDT SUN APR 30 2000 WILL ISSUE A QUICK UPDATE TO ADJUST POPS AND TAKE INTO ACCOUNT THE FLASH FLOOD WATCH OVER THE NORTHWEST HALF OF THE AREA. APPEARS AS IF SPEED MAX IS DIPPING SOUTHWARD AND HELPING THE SOUTHERN FLANK OF THE SQUALL LINE TO INTENSIFY. STORMS ORIENTATION IS BECOMING NEARLY PARALLEL TO THE UPPER FLOW...THEREFORE...REDEVELOPMENT OVER THE SAME AREA IS LIKELY OVERNIGHT. ALONG WITH HEAVY RAIN...HAIL AND STRAIGHT LINE WINDS WILL BE THE MAIN THREAT THE REST OF TONIGHT. .FTW...FLASH FLOOD WATCH THROUGH MONDAY MORNING NORTH AND WEST OF A BONHAM...TERRELL...HILLSBORO...GOLDTHWAITE LINE. CA[UTION ON AREA LAKES TONIGHT WESTERN 2/3. 79
In the hours before
Special weather statement, Apr 30, 4:00 PM CDT, 5 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-010500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN APR 30 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR NORTHWEST SECTIONS OF NORTH CENTRAL TEXAS...GENERALLY NORTHWEST OF A SHERMAN TO DALLAS TO CLEBURNE TO COMANCHE LINE. THE MODERATE RISK INCLUDES THE CITIES OF BOWIE...GAINESVILLE...DECATUR... DENTON...BRECKENRIDGE...JACKSBORO...GRAHAM...WEATHERFORD... EASTLAND...STEPHENVILLE...GRANBURY...AND THE DALLAS/FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...EAST OF THE MODERATE RISK...AND GENERALLY WEST OF A LINE FROM PARIS...TO CORSICANA...TO WACO...TO TEMPLE. THE SLIGHT RISK INCLUDES THE CITIES OF PARIS...BONHAM...MCKINNEY...GREENVILLE... TERRELL...WAXAHACHIE...HILLSBORO...MERIDIAN...HAMILTON...LAMPASAS... AND THE WACO/TEMPLE/KILLEEN METRO AREA. THE MAIN THREATS FROM TODAY'S STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. A FEW SUPERCELL TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY IN THE MODERATE RISK AREA. HEAVY RAIN MAY BECOME A THREAT BY TONIGHT OVER NORTHWEST SECTIONS OF NORTH TEXAS...AND ACROSS THE ENTIRE AREA MONDAY. SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WEST TEXAS...AND TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED FOR SOME AREAS. TO THE EAST OF THIS AREA...THUNDERSTORMS ARE DEVELOPING FROM VERNON SOUTHWARD TO THROCKMORTON. THESE STORMS WILL CONTINUE TO DEVELOP...INTENSIFY...AND BECOME MORE WIDESPREAD THROUGH THE EVENING WITH SOME STORMS BECOMING SEVERE. THIS IS A DANGEROUS WEATHER SITUATION...AND RESIDENTS OF NORTH TEXAS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING IN THE MODERATE RISK AREA...SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS. IN ADDITION TO THE THREAT OF SEVERE STORMS...THERE IS A WINDw ADVISORY THIS AFTERNOON FOR THE WESTERN TWO THIRDS OF NORTH CENTRAL TEXAS. SOUTHEAST AND SOUTH WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS CONDITIONS ON LAKES AND FOR HIGH-PROFILE VEHICLES ON EAST- WEST ORIENTED ROADS.
Local storm report, Apr 30, 8:17 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0540 PM 2 W OLNEY TX TORNADO
04/30/00 YOUNG REPORT OF ONE-HALF MILE
WIDE TORNADO WEST OF
OLNEY
0715 PM OLNEY TX 1.00 INCH HAIL
04/30/00 YOUNG REPORTED BY GRAHAM FIRE
DEPT.
0730 PM 1 S NEWCASTLE TX 1.50 INCH HAIL
04/30/00 YOUNG SPOTTER REPORT OF HALF
DOLLAR HAIL
0731 PM 1 NNE SOUTH BEND TX TORNADO
04/30/00 YOUNG SPOTTER REPORTED
O TORNADO ON THE GROUNDLocal storm report, Apr 30, 8:22 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0750 PM 9 NW JACKSBORO TX FLOOD
04/30/00 JACK SHERIFF'S OFFICE
REPORTED HIGH WATER
OVER THE ROAD ON FARM
ROAD 2190
0815 PM 3 W JACKSBORO TX WIND DAMAGE
04/30/00 JACK JACKSBORO FIRE DEPARTMENT REPORTED HIGH WINDS HAVE DOWNED NUMEROUS LARGE TREES OVER THE ROADWAYLocal storm report, Apr 30, 9:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0802 PM 3 S GRAHAM TX WIND DAMAGE
04/30/00 YOUNG ROOF BLOWN OFF A MOBILE
HOME.
0820 PM GRAHAM TX FLOOD
04/30/00 YOUNG MAJOR STREET FLOODING
REPORTED BY GRAHAM FIRE
DEPARTMENT
0855 PM 13 SW GRAFORD TX 1.00 INCH HAIL
04/30/00 PALO_PINTO QUARTER HAIL REPORTED
AT POSSUM KINGDOM LAKE
DAM
0906 PM 10 SSE RINGGOLD TX 0.88 INCH HAIL
04/30/00 MONTAGUE NICKEL HAIL REPORTED ON
HWY 81 BETWEEN RINGGOLD
AND STONEBURGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:05 PM CDT | Tornado Warning | FWD | Jack | 55 min |
| Apr 30, 7:15 PM CDT | Tornado Warning | FWD | Young | 30 min |
| Apr 30, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 67 min |
| Apr 30, 7:35 PM CDT | Flash Flood Warning | FWD | Jack, Young | 3 hr |
| Apr 30, 7:46 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Apr 30, 7:56 PM CDT | Tornado Warning | FWD | Jack | 64 min |
| Apr 30, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 67 min |
| Apr 30, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 64 min |
| Apr 30, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 60 min |
| Apr 30, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 53 min |
| Apr 30, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 61 min |
| Apr 30, 8:52 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Apr 30, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 51 min |
| Apr 30, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Crane | 4 hr |
| Apr 30, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 53 min |
| Apr 30, 10:43 PM CDT | Flash Flood Warning | FWD | Collin, Denton, Parker, Tarrant | 2 hr |
| Apr 30, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.